Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 394, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 11, 2021, 4:08 AM CDT for Knox County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 4:08 AM CDT (09:08 UTC)
- Expired
- Jul 11, 2021, 5:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Knox County, TX
The radar
The Dyess AFB radar (KDYX), 121 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.1 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1457 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
270 WUUS54 KOUN 110908 SVROUN TXC275-111000- /O.NEW.KOUN.SV.W.0394.210711T0908Z-210711T1000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Norman OK 408 AM CDT Sun Jul 11 2021 The National Weather Service in Norman has issued a * Severe Thunderstorm Warning for... Southwestern Knox County in northern Texas... * Until 500 AM CDT. * At 408 AM CDT, a severe thunderstorm was located 7 miles southwest of Benjamin, moving south at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Knox City and Benjamin. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3340 9999 3361 9999 3364 9981 3340 9963 TIME...MOT...LOC 0908Z 000DEG 17KT 3354 9992 HAIL...0.75IN WIND...60MPH $$ Mahale
2 follow-up statements
425
WWUS54 KOUN 110917
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
417 AM CDT Sun Jul 11 2021
TXC275-111000-
/O.CON.KOUN.SV.W.0394.000000T0000Z-210711T1000Z/
Knox TX-
417 AM CDT Sun Jul 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR SOUTHWESTERN KNOX COUNTY...
At 417 AM CDT, a severe thunderstorm was located 6 miles northwest of
Knox City, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Knox City and Benjamin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3340 9999 3358 9999 3360 9978 3340 9963
TIME...MOT...LOC 0917Z 357DEG 17KT 3349 9989
HAIL...1.00IN
WIND...60MPH
$$
Mahale497
WWUS54 KOUN 110953
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
453 AM CDT Sun Jul 11 2021
TXC275-111003-
/O.EXP.KOUN.SV.W.0394.000000T0000Z-210711T1000Z/
Knox TX-
453 AM CDT Sun Jul 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KNOX COUNTY WILL
EXPIRE AT 500 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3340 9999 3358 9999 3360 9978 3340 9963
TIME...MOT...LOC 0953Z 000DEG 17KT 3333 9989
$$
MahaleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:50 AM CDT, 18 minutes earlier.
Area forecast discussion, Jul 11, 3:50 AM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Norman OK 350 AM CDT Sun Jul 11 2021 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today and tonight) Issued at 350 AM CDT Sun Jul 11 2021 The storms over the southern part of our CWA will move south out of the area this morning. But the surface front is lagging behind. The front will likely stall just south of our area today, but close enough where there still could be some isolated showers or storms in the south. Another shortwave looks to move south in the west side of the larger-scale mid-level trough and the models develop some precipitation with that across Missouri into eastern Kansas and northeastern Oklahoma. While the higher chances of precipitation with this shortwave look to be northeast of our forecast area, have kept an area of low POPs near the eastern border. Temperatures will be cooler and dewpoints will be lower today across most of the area behind the cold front. && .LONG TERM... (Monday through Saturday) Issued at 350 AM CDT Sun Jul 11 2021 The large-scale mid-level trough now looks slower to move northeast than it had previously. And with this, we keep at least some low chances of POPs Monday and Tuesday with shortwaves dropping south over the Plains behind the larger-scale trough, although it does not appear that precipitation will be too widespread. By the time the mid-level trough moves east, another developing trough moves east toward the Central and Southern Plains with some storm chances associated with that beginning Wednesday or Wednesday night. Although there is some consistency of this trough approaching, models differ on the amplitude and the timing which will affect the POPs later this week. && .AVIATION... (06Z TAFS) Issued at 1158 PM CDT Sat Jul 10 2021 Line of strong to severe thunderstorms continues to move south across southern OK. They will move out of LAW soon but then into SPS. VSBYs will drop to near 1SM within very heavy rainfall but should only last ~1 hr or less. Some brief MVFR cigs will be possible over northern OK around 15-17Z Sunday. Otherwise, expect northerly winds behind a cold front thru the early morning hours and into Sunday with clearing skies throughout the day. && .UPPER AIR... Issued at 640 PM CDT Sat Jul 10 2021 No upper air flights are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 84 64 87 69 / 10 0 0 10 Hobart OK 89 65 90 69 / 10 0 10 10 Wichita Falls TX 92 68 92 72 / 10 10 10 10 Gage OK 87 63 91 69 / 10 0 0 10 Ponca City OK 81 62 86 66 / 20 10 0 10 Durant OK 91 67 91 71 / 20 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...26 LONG TERM....26 AVIATION...03
Hazardous weather outlook, Jul 10, 7:14 PM CDT, 8 hours 54 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 714 PM CDT Sat Jul 10 2021 OKZ004>048-050>052-TXZ083>090-120015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 714 PM CDT Sat Jul 10 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms this evening across portions of central Oklahoma. Additional severe thunderstorms are also possible across southwestern and southern Oklahoma, and western north Texas late tonight through early Sunday morning. The main threats will be wind gusts exceeding 60 mph and hail up to the size of golf balls. The severe weather threat should end after 3 AM. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across Oklahoma and north Texas should prepare for severe weather operations from mid afternoon through early Sunday morning. .Heavy rainfall... Localized flooding will be possible through late tonight mainly across portions of central and south central Oklahoma. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorms will remain possible Sunday morning and afternoon across southern Oklahoma and north Texas, although the severe weather potential will be low. Isolated storms will be possible over southeast Oklahoma and north central Texas on Monday. Storms will again be possible later in the week from Wednesday night through Friday with the highest chances of storms across northern and western Oklahoma Thursday night and Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jul 11, 2:02 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
202 AM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND GST 4 N VERNON 34.21N 99.29W
07/11/2021 M59 MPH WILBARGER TX AWOS
&&
RBSpecial weather statement, Jul 11, 2:03 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
203 AM CDT Sun Jul 11 2021
TXZ083>085-087-088-110745-
Foard TX-Knox TX-Wilbarger TX-Baylor TX-Hardeman TX-
203 AM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR Foard...northern Knox...
southwestern Wilbarger...northwestern Baylor and southern Hardeman
Counties Until 245 AM CDT...
AT 159 AM CDT, strong thunderstorms were along a line extending from
9 miles southwest of Goodlett to 5 miles northeast of Margaret to 3
miles southeast of Lockett, moving south at 30 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Vernon, Crowell, Margaret, Lockett, Medicine Mound, Thalia, Truscott,
Gilliland, Rayland and Copper Breaks State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3423 10005 3424 10003 3424 10001 3423 10000
3424 10000 3431 9999 3418 9928 3370 9935
3370 9970 3381 10000 3384 10000 3384 10005
TIME...MOT...LOC 0659Z 6DEG 25KT 3423 9998 3409 9957 3404 9934
MahaleLocal storm report, Jul 11, 2:06 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
206 AM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND GST 3 WNW GOODLETT 34.35N 99.94W
07/11/2021 M65 MPH HARDEMAN TX MESONET
&&
RBLocal storm report, Jul 11, 2:07 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
207 AM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM TSTM WND GST VERNON 34.15N 99.28W
07/11/2021 M60 MPH WILBARGER TX TRAINED SPOTTER
&&
RBSpecial weather statement, Jul 11, 2:10 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 210 AM CDT Sun Jul 11 2021 TXZ090-110745- Clay TX- 210 AM CDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southern Clay County Until 245 AM CDT... AT 208 AM CDT, strong thunderstorms were along a line extending from 6 miles south of Nocona to 9 miles south of Bluegrove, moving southeast at 40 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Bellevue, Newport, Bluegrove, Vashti and Joy. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3365 9835 3375 9798 3347 9798 3347 9819 TIME...MOT...LOC 0708Z 313DEG 34KT 3369 9775 3355 9817 Mahale
Special weather statement, Jul 11, 3:59 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
359 AM CDT Sun Jul 11 2021
TXZ087-110945-
Knox TX-
359 AM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR Knox County Until 445 AM CDT...
AT 358 AM CDT, strong thunderstorms were along a line extending from
14 miles northwest of Knox City to 5 miles southwest of Benjamin to
near Goree, moving southwest at 15 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Flooding in areas of poor drainage...
Locations impacted include...
Munday, Knox City, Benjamin, Goree, Vera, Truscott, Gilliland and
Rhineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3340 9999 3384 10000 3384 9984 3382 9983
3383 9976 3380 9975 3381 9974 3380 9973
3382 9972 3380 9971 3382 9970 3381 9963
3379 9960 3378 9958 3380 9958 3379 9957
3380 9954 3378 9954 3377 9949 3340 9947
TIME...MOT...LOC 0858Z 24DEG 12KT 3356 10001 3353 9987 3349 9954
MahaleThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:23 AM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 67 min |
| Jul 11, 12:46 AM CDT | Special Weather Statement | OUN | Hardeman | 44 min |
| Jul 11, 12:48 AM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wichita, Wilbarger | 42 min |
| Jul 11, 1:24 AM CDT | Areal Flood Advisory | OUN | Wilbarger | 3 hr |
| Jul 11, 1:24 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 51 min |
| Jul 11, 1:30 AM CDT | Special Weather Statement | OUN | Clay | 30 min |
| Jul 11, 1:36 AM CDT | Areal Flood Advisory | OUN | Archer, Baylor, Clay, Wichita, Wilbarger | 3 hr |
| Jul 11, 1:53 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 54 min |
| Jul 11, 2:03 AM CDT | Special Weather Statement | OUN | Foard | 42 min |
| Jul 11, 2:05 AM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Hardeman, Knox, Wilbarger | 55 min |
| Jul 11, 2:10 AM CDT | Special Weather Statement | OUN | Clay | 35 min |
| Jul 11, 2:58 AM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox | 62 min |
| Jul 11, 3:59 AM CDT | Special Weather Statement | OUN | Knox | 46 min |
| Jul 11, 4:24 AM CDT | Areal Flood Advisory | OUN | Knox | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.